MURAL - Maynooth University Research Archive Library

    De Paepe’s disc has nontrivial polynomial hull

    O'Farrell, A.G. and Sanabria-García, M.A (2002) De Paepe’s disc has nontrivial polynomial hull. Bulletin of the London Mathematical Society, 34 (4). pp. 490-494. ISSN 1469-2120

    [img] Download (167kB)
    Official URL:

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Abstract. We show that the topological disc (De Paepe’s) P = {(z2, z¯2 +z¯3): |z| ≤ 1} ⊂ C2 has non-trivial polynomially-convex hull. In fact, we show that this holds for all discs of the form X = {(z2, f(¯z)): |z| ≤ r}, where f is holomorphic on |z| ≤ r, and f(z) = z2 +a3z3 +· · · , with all coefficients an real, and at least one a2n+1 ≠ 0.

    Item Type: Article
    Keywords: De Paepe’s disc; Topological disc; Polynomial hull; Approximation theory, Banach algebras; Spectral theory.
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 1813
    Identification Number:
    Depositing User: Prof. Anthony O'Farrell
    Date Deposited: 27 Jan 2010 11:49
    Journal or Publication Title: Bulletin of the London Mathematical Society
    Publisher: Oxford University Press,
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads